Florida, 2003Damaging Wind in Florida, July 29, 2003
July 29, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 1:15 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 29, 1:15 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT TUE JUL 29 2003
CURRENT...IN THE UPPER LEVELS...WK VORT MAX CONTINUES E OF THE GA
COAST IN OTHERWISE LIGHT AND VARIABLE FLOW. UPPER TROF DIGGING INTO
MID-ATLC STATES EXTENDING FROM E CN UPPER LOW. AT THE SFC...WK TROF
OVER SPINE OF N FL PENINSULA. QUASI-STATIONARY FRONT WELL TO THE N
OVER THE CAROLINAS AND N GA AND AL. AFTER A BIT MORE MID CLOUDS THAN
YESTERDAY...CONVECTION SLOW TO FORM. HOWEVER... A FEW SHOWERS AND
TSTMS NOW APPEARING ON RADAR. STRONGER SW SFC WINDS...BOTH AT THE
SFC AND IN THE BOUNDARY LAYER SPELL A LATER E COAST SEABREEZE PINNED
CLOSER TO THE COAST.
PUBLIC...GFS AND MESO-ETA IN AGREEMENT THAT BEST CHANCES OF PRECIP
IN THE NEAR TERM WILL BE WED AFTN. 500 MB HEIGHTS PROGGED TO RISE
20M ON THU AFTN WITH GENERAL NVA (NEG VORT ADVECTION) ACROSS THE
AREA. AS A RESULT...WILL GO ROUGHLY 50% POPS WED...WITH 40-50% FOR
THU. GULF COAST SEABREEZE WILL CONTINUE TO BE THE MOST DOMINANT DUE
TO SW FLOW ON N SIDE OF RIDGE. HOWEVER... MESO-ETA FOUS SHOWS LESS
BOUNDARY LAYER SPEEDS THE NEXT TWO DAYS...SO THE ATLC SEABREEZE WILL
PRESS A BIT FARTHER INLAND EACH DAY. TEMPS TO CONTINUE NEAR NORMAL.
EXTENDED...STILL APPEARS ANY FRONTS WILL STAY WELL N OF AREA THRU
EARLY NEXT WEEK. GFS SHOWS POSSIBILITY OF FURTHER FRONTAL
PROGRESSION BY TUE...BUT WILL HOLD OFF ON THIS FOR ANOTHER RUN OR
TWO. SO...WILL STAY THE COURSE WITH ONLY MINOR MODIFICATIONS. NEAR
CLIMO TEMPS AND POPS.
MARINE...HAVE LEANED MORE TOWARD THE ETA FOR WINDS. NO HEADLINES.
FIRE WX...NO CONCERNS.
PRELIMINARY POINT TEMPS/POPS...
FCSTID = 31
AMG 70 90 71 91 / 30 50 40 40
SSI 74 88 75 87 / 30 40 30 40
JAX 72 90 72 91 / 30 50 40 40
SGJ 74 86 74 87 / 30 50 40 40
GNV 73 90 72 91 / 30 50 40 40
OCF 73 91 73 92 / 30 50 40 40
JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
CARROLL/CAMP/BOONE
Hazardous weather outlook, Jul 29, 11:10 AM EST, 5 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-292200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EDT TUE JUL 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A MOIST SOUTHWEST FLOW COMBINED WITH A WEAK UPPER LEVEL DISTURBANCE
WILL PRODUCE ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY
ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. THE
HIGHEST CONCENTRATION OF STORMS WILL BE ACROSS NORTHEAST FLORIDA AND
COASTAL SOUTHEAST GEORGIA. THE MAIN IMPACTS FROM THESE STORMS WILL
BE HEAVY RAINS OF OVER 2 INCHES... FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS OVER 40 MPH...AND POSSIBLE HAIL. ONE OR TWO
OF THE STRONGEST STORMS MAY REACH SEVERE LIMITS PRODUCING PENNY
SIZED HAIL AND WIND GUSTS AROUND 60 MPH. IF STORMS APPROACH YOUR
AREA...SEEK SAFE SHELTER. REMEMBER IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER
CONDITIONS ARE EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
DEESE/CARROLL
In the hours before
Special weather statement, Jul 29, 2:10 PM EST, 2 hours 50 minutes before
GAZ150-163-164-291945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT TUE JUL 29 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
CLINCH...SOUTHERN WARE AND WESTERN CHARLTON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM...
AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES NORTHWEST OF STEVEN
FOSTER STATE PARK...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER
STATE PARK AND THE OKEFENOKEE NATIONAL WILDLIFE REFUGE THROUGH 345
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HESS
Special weather statement, Jul 29, 3:13 PM EST, 1 hour 47 minutes before
FLZ024-GAZ164>166-292045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT TUE JUL 29 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR
CAMDEN...CHARLTON AND WESTERN NASSAU COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM...
AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES WEST OF TARBORO TO 2 MILES WEST OF HOMELAND TO 14 MILES
SOUTHWEST OF FOLKSTON...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HOMELAND...TARBORO...FOLKSTON...WOODBINE...COLESBURG...KINGS
FERRY...KINGSLAND AND HARRIETTS BLUFF THROUGH 445 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE
AREAS...MAINLY ALONG HIGHWAY 1 AND 301 FROM FOLKSTON TO HILLIARD.
HESS
Special weather statement, Jul 29, 3:51 PM EST, 1 hour 9 minutes before
FLZ020-021-GAZ162-292115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT TUE JUL 29 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE WESTERN
SECTIONS OF ECHOLS...HAMILTON AND SUWANNEE COUNTIES FOR STRONG
THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM...
AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
27 MILES NORTHWEST OF STATENVILLE TO 9 MILES WEST OF SUWANNEE RIVER
STATE PARK...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF VALDOSTA
TO 8 MILES SOUTHEAST OF MADISON...MOVING EAST AT 30 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING PARK...
LURAVILLE...NEWBURN...SUWANNEE RIVER STATE PARK...CROSSROADS...
STATENVILLE...LIVE OAK AND JENNINGS THROUGH 515 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
HESS
Special weather statement, Jul 29, 4:15 PM EST, 45 minutes before
FLZ020-021-GAZ162-163-292145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT TUE JUL 29 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN CONTINUED FOR
CLINCH...ECHOLS...HAMILTON AND SUWANNEE COUNTIES FOR STRONG
THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING THROUGH 545 PM...
AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTHEAST OF MAYDAY TO CROSSROADS TO DOWLING PARK...OR ALONG
A LINE EXTENDING FROM 13 MILES SOUTHEAST OF LAKELAND TO 7 MILES NORTH
OF SUWANNEE RIVER STATE PARK TO 12 MILES SOUTH OF SUWANNEE RIVER
STATE PARK...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE...MAYDAY...
CROSSROADS...SUWANNEE RIVER STATE PARK...JENNINGS...DOWLING PARK...
NEWBURN AND JASPER THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.
HESS
Local storm report, Jul 29, 4:44 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
544 PM EDT TUE JUL 29 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM JENNINGS FL WIND DAMAGE
07/29/03 HAMILTON POWERLINE DOWN AT
CROSSROADS REPORTED BY
EMERGENCY MANAGEMENTSpecial weather statement, Jul 29, 4:45 PM EST, 15 minutes before
FLZ020>022-GAZ149-162-163-292215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT TUE JUL 29 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR
ATKINSON...CLINCH...HAMILTON...COLUMBIA AND SUWANNEE COUNTIES FOR
STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING THROUGH 615
PM...
AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF DU PONT TO 9 MILES WEST OF NEEDMORE TO 5 MILES
NORTHWEST OF MCALPIN...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF LAKELAND TO 12 MILES EAST OF STATENVILLE TO 7 MILES
SOUTH OF LIVE OAK...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...LIVE
OAK...JASPER...MCALPIN...DU PONT...HOUSTON...PEARSON AND HOMERVILLE
THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.
HESS
Thunderstorm Wind, Duval
- When
- July 29, 5:00 PM EST
- Where
- Duval County, New Berlin
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.400, -81.550
Trees and power lines down at St. Johns Power Park. Winds estimated by Jacksonville Electric Authority (JEA) employees at 65 to 70 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, July 29, 20033 deaths · 1 injured · $30,000 · 1 event
- Heat in Nevada, July 29, 20031 death · 1 event
- Hail and Damaging Winds in Oklahoma, July 29 to 30, 2003$1.2 million · 1.75 in hail · 17 events
- Damaging Winds in Arizona, July 29, 2003$200,000 · 56 kt wind · 3 events
- Flash Flooding in North Carolina, July 29, 2003$100,000 · 5 events
- Damaging Wind and Lightning Strike in North Carolina, July 29, 2003$55,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in Arizona, July 29, 2003$50,000 · 53 kt wind · 2 events
- Heavy Rain in California, July 29, 2003$45,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 29, 20031.75 in hail · 24 events
- Lightning Strike in Florida, July 29, 2003$30,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 29, 20031 in hail · 21 events
- Flash Flood in Arizona, July 29, 2003$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368009.